Alert archive / New York / Small Craft Advisories in 2014
Small Craft Advisory 52, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jun 3, 2014, 10:41 AM EDT. It took effect at Jun 3, 2014, 12:00 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2014, 10:41 AM EDT (14:41 UTC)
- In effect from
- Jun 3, 2014, 12:00 PM EDT
- Expired
- Jun 3, 2014, 10:17 PM EDT
- In force
- 10 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
251 WHUS71 KBUF 031441 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1041 AM EDT TUE JUN 3 2014 LEZ040-041-LOZ042-032245- /O.NEW.KBUF.SC.Y.0052.140603T1600Z-140604T0300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 1041 AM EDT TUE JUN 3 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-LOZ030-032245- /O.NEW.KBUF.SC.Y.0052.140603T1600Z-140604T0300Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER- 1041 AM EDT TUE JUN 3 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * WINDS...SOUTHWEST 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ THOMAS
2 follow-up statements
190 WHUS71 KBUF 031744 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 144 PM EDT TUE JUN 3 2014 LEZ040-041-LOZ042-040145- /O.CON.KBUF.SC.Y.0052.000000T0000Z-140604T0300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 144 PM EDT TUE JUN 3 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-LOZ030-040145- /O.CON.KBUF.SC.Y.0052.000000T0000Z-140604T0300Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER- 144 PM EDT TUE JUN 3 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...WEST 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
080 WHUS71 KBUF 040217 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1017 PM EDT TUE JUN 3 2014 LEZ020-040-041-LOZ030-042-040330- /O.CAN.KBUF.SC.Y.0052.000000T0000Z-140604T0300Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 1017 PM EDT TUE JUN 3 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS WILL CONTINUE TO DIMINISH OVERNIGHT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 3, 5:19 AM EDT, 5 hours 22 minutes earlier.
Area forecast discussion, Jun 3, 5:19 AM EDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 519 AM EDT TUE JUN 3 2014 .SYNOPSIS... AN AREA OF LOW PRESSURE WILL SHIFT ACROSS ONTARIO PROVINCE TO CENTRAL QUEBEC TODAY. SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS NEW YORK IN A WARM AND HUMID AIR MASS THIS MORNING AND AGAIN THIS AFTERNOON AHEAD OF A COLD FRONT. THE COLD FRONT WILL CROSS NEW YORK TONIGHT BRINGING A MUCH LESS HUMID AIR MASS FOR THE REST OF THE WEEK AS HIGH PRESSURE BUILDS SOUTH ACROSS THE EASTERN GREAT LAKES. && .NEAR TERM /THROUGH TONIGHT/... REGIONAL RADARS ARE SHOWING A BROKEN BAND OF SHOWERS AND THUNDERSTORMS MOVING EAST ACROSS WESTERN NEW YORK THIS MORNING WITH A LEADING LINE OF MAINLY SHOWERS SHIFTING ACROSS CENTRAL NEW YORK. THE ACTIVITY IS ASSOCIATED ALONG A PRE-FRONTAL TROUGH THAT WILL WORK EAST ACROSS THE STATE THROUGH TODAY. RADAR INTERROGATION PROVES NO SEVERE WEATHER WITH THIS CONVECTION AS STORM TOPS ARE ONLY EXTENDING UP TO 30KFT AND ENVIRONMENTAL WIND SHEAR IS WEAK. SPC MESOANALYSIS GRAPHICS SHOWING THESE STORM ARE FEEDING ON A TROPICAL MOISTURE PLUME WITH PWATS AT 1.8 INCHES WHICH IS ABOUT 200% OF NORMAL. SOME BRIEF HEAVY DOWNPOURS ARE POSSIBLE BUT STORM MOTIONS SO FAR ARE FROM THE SOUTHWEST AT 30-40KTS SO NO SLOW MOVING FLOODING THREAT. EXPECT THE LINE OF STORMS TO WORK ACROSS WESTERN NEW YORK EARLY THIS MORNING CENTERING ALONG THE GENESEE VALLEY AROUND 12Z THEN SHIFTING ACROSS CENTRAL NEW YORK THROUGH THE DAYLIGHT MORNING HOURS. THROUGH TODAY GUIDANCE SHOWS THIS PLUME OF TROPICAL MOISTURE AND ASSOCIATED BROKEN LINE OF SHOWERS AND THUNDERSTORMS WILL SHIFT EAST WITH THE PRE-FRONTAL TROUGH. THEY WILL BE CENTERED OVER CENTRAL AND EASTERN NEW YORK THROUGH THE AFTERNOON THEN WILL SHIFT EAST INTO NEW ENGLAND TONIGHT. BEHIND THE PRE-FRONTAL TROUGH AND AHEAD OF A COLD FRONT BACK OVER MICHIGAN THERE LOOKS TO BE ENOUGH LINGERING INSTABILITY AND MOISTURE TODAY FOR ANOTHER ROUND OF STORMS TO DEVELOP THIS AFTERNOON FROM THE SOUTHERN TIER TO THE FINGER LAKES...SOUTH OF THE STABLE SOUTHWEST FLOW OFF LAKE ERIE WHICH SHOULD KEEP THE NIAGARA FRONTIER SAFE FROM THIS SECOND ROUND OF CONVECTION. EXPECT PLENTY OF SUNSHINE TO BREAK OUT THIS AFTERNOON DOWNWIND OF THE LAKE SHADOW. THE PRESENCE OF STILL VERY WARM TEMPS ALOFT WILL ALLOW FOR SURFACE TEMPERATURES TO REACH HIGHS IN THE UPPER 70S TO LOWER 80S. SIMILAR TO YESTERDAY THE WARMEST TEMPS WILL BE FOUND ACROSS THE GENESEE AND SOUTHERN TIER VALLEYS. THE COLD FRONT BACK NEAR MICHIGAN THIS MORNING WILL CROSS NEW YORK TONIGHT. HIGH PRESSURE BUILDING IN BEHIND THE FRONT WILL BRING SOME RELIEF FROM THE PRESENT HEAT AND HUMIDITY WITH DEWPOINTS AND TEMPERATURES FALLING BACK INTO THE 50S TONIGHT. SKIES ALSO LOOK TO CLEAR OUT NICELY SO SOME PATCHY FOG MAY BE POSSIBLE IF WINDS BECOME CALM ENOUGH. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... WESTERN AND NORTH-CENTRAL NEW YORK WILL BE CAUGHT IN BETWEEN TWO SYSTEMS WEDNESDAY INTO WEDNESDAY NIGHT...THE FIRST BEING AN UPPER LOW DRIFTING SOUTHEAST ACROSS QUEBEC AND THE SECOND BEING A SHORTWAVE WITH ACCOMPANYING SURFACE LOW TRACKING ALONG A STATIONARY FRONTAL BOUNDARY OVER THE OHIO VALLEY. THE SOUTHERLY TRACK OF THIS SURFACE LOW WILL KEEP BEST RAIN CHANCES CONFINED TO NEAR AND SOUTH OF THE PENNSYLVANIA BORDER WHILE DRY AIR WRAPPING INTO THE REGION AROUND THE UPPER LOW TO OUR NORTH WILL SUPPRESS SHOWER ACTIVITY ELSEWHERE ACROSS THE FORECAST AREA IN SPITE OF THE FLAT UPPER LEVEL TROUGH OVER THE AREA. SHOULD THESE TWO SYSTEMS CONSOLIDATE OVER THE LOWER HUDSON/CONNECTICUT VALLEYS ON THURSDAY AS DEPICTED BY THE ECMWF...THE EASTERN HALF OF THE FORECAST AREA MAY GAIN ACCESS TO ENOUGH MOISTURE TO ALLOW FOR A FEW AFTERNOON SHOWERS THURSDAY THAT WILL TAPER OFF THURSDAY EVENING...BUT OTHERWISE EXPECT A DRYING TREND ACROSS THE AREA AS A BROAD SURFACE HIGH MOVES INTO THE LOWER GREAT LAKES STARTING THURSDAY NIGHT. IN TERMS OF TEMPERATURES...THE AFOREMENTIONED UPPER LEVEL TROUGHING OVER THE REGION WILL KEEP TEMPERATURES MILD WEDNESDAY WITH HIGHS RIGHT AROUND AVERAGE...IN THE LOW TO MID 70S...WHILE READINGS WILL RUN ON THE COOL SIDE ON THURSDAY AS THE UPPER LEVEL TROUGH MOVES EAST AND THE REGION COMES UNDER THE INFLUENCE OF COOL NORTHWESTERLY FLOW OUT OF CANADA. THURSDAY/S HIGHS WILL RUN IN THE 60S WITH LOWS IN THE 40S WEDNESDAY AND THURSDAY NIGHT...AMD LOWER 50S NEAR THE LAKESHORES. && .LONG TERM /FRIDAY THROUGH MONDAY/... IT SHOULD BE SUNNY AND QUITE PLEASANT FOR THE END OF THE WEEK AND MUCH OF THE UPCOMING WEEKEND AS HIGH PRESSURE GRADUALLY MAKES ITS WAY ACROSS THE REGION. TEMPERATURES WILL WARM FROM THE 70S FRIDAY BACK INTO THE LOW/MID 80S BY SUNDAY AS THE HIGH MOVES TO THE EASTERN SEABOARD AND SOUTHERLY FLOW AND INCREASING DEWPOINTS RETURN TO THE LOWER GREAT LAKES. UNSETTLED WEATHER SHOULD MAKE A RETURN SUNDAY NIGHT AND MONDAY AS A SURFACE LOW TRACKING FROM THE MISSISSIPPI VALLEY ACROSS THE CENTRAL GREAT LAKES DRAGS A COLD FRONT ACROSS THE FORECAST AREA. && .AVIATION /09Z TUESDAY THROUGH SATURDAY/... A BAND OF NON-SEVERE SHOWERS AND THUNDERSTORMS IS MOVING EAST ACROSS WESTERN NEW YORK THIS MORNING. THIS WILL PUSH EAST ACROSS CENTRAL NEW YORK AFTER DAYBREAK. CIGS IN THE SHRA/TSRA GENERALLY LOWERING TO MVFR LEVELS ALTHOUGH SOME IFR HAS RECENTLY DEVELOPED AT KBUF. IFR TO MVFR CIGS WILL GRADUALLY GIVE WAY TO VFR CONDITIONS BY MIDDAY. ADDITIONAL CONVECTION WILL BE POSSIBLE DURING THE AFTERNOON AHEAD OF A COLD FRONT CROSSING THE STATE...THE HIGHEST CHANCE FOR STORMS WILL BE FROM THE SOUTHERN TIER EAST TO THE FINGER LAKES WITH THE NIAGARA FRONTIER REMAINING RAIN-FREE DUE TO THE STABILIZING EFFECTS OF LAKE ERIE. THE FRONT WILL PASS EAST ACROSS THE STATE THIS EVENING WITH CLEARING VFR SKIES. OUTLOOK... WEDNESDAY...VFR. WEDNESDAY NIGHT AND THURSDAY...VFR TO MVFR WITH SOME SHOWERS. FRIDAY AND SATURDAY...VFR. && .MARINE... A SOUTHWEST FLOW OF WARM AND INCREASING MOIST AIR WILL PREVAIL ACROSS THE LAKES THROUGH TODAY. WINDS AND WAVES GENERALLY REMAIN BELOW SMALL CRAFT ADVISORY LEVELS. SCATTERED SHOWERS AND THUNDERSTORMS WILL SHIFT ACROSS THE LOWER LAKES REGION THROUGH EARLY AFTERNOON. A COLD FRONT IS THEN FORECAST TO CROSS THE REGION TONIGHT FOLLOWED BY HIGH PRESSURE AND FAIR WEATHER FOR THE END OF THE WEEK. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...SMITH NEAR TERM...SMITH SHORT TERM...WOOD LONG TERM...WOOD AVIATION...SMITH MARINE...SMITH
Hazardous weather outlook, Jun 3, 5:15 AM EDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 515 AM EDT TUE JUN 3 2014 NYZ001>008-010>014-019>021-085-040915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 515 AM EDT TUE JUN 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-040915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 515 AM EDT TUE JUN 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:00 PM EDT | Special Marine Warning | BUF | 45 min | |
| Jun 3, 11:52 AM EDT | Special Weather Statement | BUF | Jefferson | 53 min |
| Jun 3, 1:12 PM EDT | Special Weather Statement | BUF | Lewis | 48 min |
| Jun 3, 5:17 PM EDT | Severe Thunderstorm Warning | BUF | Livingston, Monroe, Ontario, Wayne | 43 min |
| Jun 3, 6:11 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Wayne | 34 min |
| Jun 3, 7:09 PM EDT | Special Weather Statement | BUF | Oswego | 36 min |
| Jun 3, 7:12 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 33 min |
| Jun 3, 7:46 PM EDT | Special Weather Statement | BUF | Oneida | 59 min |
Nearby
Small Craft Advisories in New York, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.